Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 332, NWS Springfield, MO

September 25, 2019McDonald County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 25, 2019, 10:51 PM CDT for McDonald County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2019, 10:51 PM CDT (03:51 UTC)
Expired
Sep 25, 2019, 11:30 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McDonald County, MO

The radar

The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 25, 9:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 7:07 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Sep 25, 7:07 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
707 PM CDT Wed Sep 25 2019

.SHORT TERM...(This evening through Thursday)
Issued at 318 PM CDT Wed Sep 25 2019

A front is currently moving south through the area this
afternoon. South of the front instability is increasing but the
higher values are currently just south of the area where scattered
storms are currently developing. There is still enough instability
across southern Missouri to support a few storms this afternoon
into early this evening. A few strong storms may be possible
across far southern Missouri through early this evening. Brief
heavy rainfall and cloud to ground lightning will be the main risk
with these storms though.

The front will continue to sag south and stall somewhere around
southeastern Kansas, southwestern Missouri, northeastern
Oklahoma, and northern Arkansas through the overnight hours. As
the low level jet increases, bands of showers and storms are
expected to develop and track south along the front. Precipitable
water values will increase to around two inches across far
southwestern Missouri tonight on toward the south. This will
allow very efficient rainfall rates within these bands. The
questions is exactly where the front will stall, and where these
bands track. The best potential will be along and southwest of a
Neosho to Cassville, Missouri line on into Arkansas and Oklahoma
and a Flash Flood Watch has been issued from 10 pm this evening
through 7am Thursday morning.

A few strong to severe storms may also be possible with hail to
the size of quarters and wind gusts up to 60 mph the risk.
Frequent cloud to ground lightning will also be possible with this
activity.

Some showers and storms may linger into Thursday
morning. The front will then push right back to the north during
the day on Thursday. Highs on Thursday will warm into the upper
70s to the lower 80s. After the morning activity, much of the day
tomorrow should be dry.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 318 PM CDT Wed Sep 25 2019

An upper level trough will move into and across the Plains Friday
into Friday night. The front will setup across northern Missouri
Friday and sag south Friday night into Saturday. The best
potential for showers and storms will be north of I-44 Friday
evening and night. A few strong to severe storms will be possible
with large hail and damaging winds the main risk mainly north of
Highway 54. The heaviest rain will likely remain just north of the
area closer to the front. Showers and storms may linger into the
weekend but don't think it will be a total wash out.

Gusty southerly winds will develop across the area Thursday night
into Friday ahead of the approaching system. Gusts of to 30 mph
are expected at times, mainly west of Highway 65.

Highs in the upper 70s to the lower 80s will occur Friday and
Saturday then highs in the middle to upper 80s are expected Sunday
into early next week. Another system may then approach the area
during the middle of next week brining additional chances for
showers and storms to the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 652 PM CDT Wed Sep 25 2019

Mostly clear skies will continue this evening as a front moves
south across the region. As low level winds increase tonight and
during the overnight period. Showers and storms will develop and
impact the regions terminals. AS cloud cover and storms increase,
ceilings will fall to MVFR levels along with visibilities as rain
moves across parts of the area. The from will ultimately slide
south and drag the weather with it leaving behind middle and high
broken cloud decks.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 10 PM CDT this evening through Thursday
     morning for MOZ093-101-102.

KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Hatch
Hazardous weather outlook, Sep 25, 8:06 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
806 PM CDT Wed Sep 25 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
806 PM CDT Wed Sep 25 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.

DISCUSSION...

Scattered showers and thunderstorms will be possible this
through this evening into the overnight hours. A few strong to
severe storms will be possible, especially south of Interstate 44.
Main potential hazards will be hail to the size of quarters,
damaging winds in excess of 60 mph and frequent cloud to ground
lightning.

Locally heavy rainfall rates may lead to flooding tonight,
especially along the Missouri and Arkansas state line region
across far southwestern Missouri.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gusty southerly winds are expected on Friday with gusts over 30
mph possible across southeastern Kansas and western Missouri.

Showers and storms will move into the area from the northwest
Friday night with the potential for severe storms and isolated
flooding. Shower and storm potential will linger into Saturday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed later today or tonight for
areas generally south if Interstate 44.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Special weather statement, Sep 25, 10:03 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Springfield MO
1003 PM CDT Wed Sep 25 2019

MOZ093-260345-
Newton MO-
1003 PM CDT Wed Sep 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 1045 PM
CDT...

At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm near
Quapaw, or near Baxter Springs, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Southern Joplin...                Neosho...
Seneca...                         Granby...
Duquesne...                       Diamond...
Loma Linda...                     Leawood...
Silver Creek...                   Shoal Creek Drive...
Saginaw...                        Redings Mill...
Grand Falls Plaza...              Shoal Creek Estates...
Ritchey...                        Dennis Acres...
Cliff Village...                  Racine...

This includes the following highways...
 Interstate 44 between mile markers 0 and 9.
 Interstate 49 between mile markers 15 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southeastern Kansas...and southwestern Missouri.

LAT...LON 3677 9462 3706 9462 3705 9416 3675 9423
TIME...MOT...LOC 0302Z 287DEG 24KT 3694 9472

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 10:03 PM CDTSpecial Weather StatementSGFNewton42 min
Sep 25, 10:34 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton41 min
Sep 25, 10:49 PM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Sep 25, 10:57 PM CDTSpecial Weather StatementSGFBarry48 min
Sep 25, 11:48 PM CDTSpecial Weather StatementSGFBarry42 min
Sep 26, 12:37 AM CDTFlash Flood WarningSGFMcDonald6 hr
Sep 26, 1:37 AM CDTSpecial Weather StatementSGFTaney23 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.